Hail, St. Joseph
- When
- June 30, 4:57 PM EST
- Where
- St. Joseph County, Colon
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.950, -85.317
4 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 30, 4:00 PM EST, 57 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EST THU JUN 30 2005
.UPDATE...
MAINLY FOR ADDING THE SEVERE THUNDERSTORM WATCH AND MODIFIED
EVENING WORDING ACCORDINGLY.
&&
.SHORT TERM...
TONIGHT AND FRIDAY.
THERE IS A FCST QUANDARY THIS AFTN AS VISIBLE SATELLITE IMAGERY ONLY
SHOWING SOME CUMULUS CLOUDS POPPING FROM FAR SWRN MICHIGAN
...SOUTHWARD INTO NRN INDIANA. SFC ANALYSIS AND RUC40 DEPICT A
PREFRONTAL TROF IN THIS SAME LOCATION. THE PROBLEM IS THAT THERE
STILL REMAINS A WEAK CAP IN PLACE BASED ON RUC SOUNDINGS. THE
QUESTION OF THE AFTN IS: WILL THERE BE ENOUGH LOW LVL CONVERGENCE
ASSOCD WITH THE PREFRONTAL TROF TO KICK OFF SHOWERS AND
THUNDERSTORMS? AT THIS POINT...BELIEVE THERE SHOULD BE ENOUGH FOR
SOME SHOWER/THUNDERSTORM ACTIVITY. BASED ON THE THETA E RIDGE
AXIS...SEVERE THREAT REMAINS SE OF A LINE FROM SOUTH CENTRAL
MICHIGAN (NEAR CENTREVILLE) TO LOGANSPORT. WILL TAILOR POPS FROM 30
PERCENT FAR WEST (NO SEVERE MENTION) TO 50 EAST (SEVERE MENTION FOR
DAMAGING WINDS/HAIL) DURING THE EVENING HOURS. OTHERWISE...AS NIGHT
TIME FALLS...SBCAPES SHOULD DROP OFF...AND THREAT FOR SVR WX WILL
DIMINISH. A COLD FRONT WAS LOCATED FROM ERN WISCONSIN INTO WRN
ILLINOIS THIS AFTN. THIS FRONT IS FCST TO PASS SOUTH BEND AROUND
MIDNIGHT EST AND FORT WAYNE AROUND 3 AM EST. WITH UPR SUPPORT
LAGGING WELL BEHIND FRONT...AM NOT EXPECTING MUCH ACTIVITY WITH ITS
PASSAGE. ONCE FRONT PASSES...SKIES WILL BECOME MOSTLY CLEAR AS A
DRY SLOT IS EXPECTED BEHIND THE FRONT.
FOR FRIDAY...AFOREMENTIONED COLD FRONT WILL MOVE EAST OF THE CWFA.
CAA BEHIND THE FRONT WILL COOL TEMPS INTO THE UPPER 70S TO LOWER 80S
FOR HIGHS. SOME DIURNAL CUMULUS CLOUDS ARE EXPECTED...WITH THE
GREATEST COVERAGE OVER THE NE CWFA WHERE 850 TEMPS ARE THE COOLEST
(PROVIDING FOR THE BEST LOW LVL LAPSE RATES).
&&
.LONG TERM...
FRIDAY NIGHT THROUGH THURSDAY...DRY WEATHER AT THE BEGINNING OF THIS
PERIOD WILL GIVE WAY TO SLIGHT CHANCES OF SHOWERS AND TSTMS AND A
RETURN TO WARMER AND MORE HUMID CONDITIONS. MODELS IN GOOD AGREEMENT
WITH EACH OTHER AND PREVIOUS RUNS, SO DONT INTEND TO MAKE MANY
CHANGES, ALTHOUGH TIMING WILL BE A LITTLE TRICKY FOR LATER PERIODS
IN THE FORECAST.
TEMPERATURES WILL INCREASE FROM HIGHS IN THE 70S AND LOWS IN THE 50S
OVER THE WEEKEND TO HIGHS IN THE 80S AND LOWS IN THE 60S FOR THE
REST OF THE WEEK.
&&
.AVIATION...
SFC ANALYSIS AT 17Z DEPICTED A PREFRONTAL TROF AXIS NEAR THE
ILLINOIS/INDIANA BORDER. MEANWHILE...A COLD FRONT WAS LOCATED FROM
SERN WISCONSIN...SWWD INTO NW ILLINOIS...SRN IOWA...THEN INTO CNTRL
KANSAS.
THE COLD FRONT WAS ASSOCD WITH A COOL UPR LVL LOW PRES SYSTEM OVER
WRN ONTARIO/WRN GREAT LAKES REGION. FOR THIS AFTN...IT APPEARS
CONVECTION WILL BE ASSOCD WITH THE PREFRONTAL TROF AXIS. WITH
DEWPOINTS FCST TO CLIMB INTO THE LOWER 70S AND TEMPS INTO THE LOWER
90S AHEAD OF THIS AXIS...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD
ERUPT NEAR KSBN BY 21Z...PROPAGATING EASTWARD AND REACHING KFWA BY
23Z. ONCE PREFRONTAL TROF MOVES THROUGH...AM NOT EXPECTING MUCH
WITH THE FRONT ITSELF. ONCE COLD FRONT PASSES THROUGH TAF SITES
OVERNIGHT...SKIES SHOULD BECOME GENERALLY CLEAR AS REGION WILL BE IN
A DRY SLOT BEHIND THE COLD FRONT. WITH CAA AND DAY TIME HEATING ON
FRIDAY...SOME FAIR WX CUMULUS CLOUDS WILL DEVELOP ACRS THE FCST
AREA. WEST TO NORTHWEST WINDS WILL BE GUSTY DUE TO DAY TIME
HEATING...WHICH WILL RESULT IN BOUNDARY LAYER MIXING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...SEVERE THUNDERSTORM WATCH TIL 10 PM EST TODAY FOR INZ004...
INZ005...INZ006...INZ007...INZ008...INZ009...INZ012...
INZ013...INZ014...INZ015...INZ016...INZ017...INZ018...
INZ020...INZ022...INZ023...INZ024...INZ025...INZ026...
INZ027...INZ032...INZ033...INZ034.
.MI...SEVERE THUNDERSTORM WATCH TIL 11 PM EDT TODAY FOR MIZ078...
MIZ079...MIZ080...MIZ081.
.OH...SEVERE THUNDERSTORM WATCH TIL 11 PM EDT FOR OHZ001...
OHZ002...OHZ004...OHZ005...OHZ015...OHZ016...OHZ024...OHZ025.
.LK MI...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 PM EST THU JUN 30 2005...CORRECTION TO TIME INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-011000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 404 PM EST THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INTENSIFY RAPIDLY LATE THIS AFTERNOON NEAR AND EAST OF A CASSOPOLIS TO LOGANSPORT LINE WITH WIDESPREAD DAMAGING WINDS IN EXCESS OF 70 MPH THE PRIMARY THREAT THROUGH THIS EVENING EAST OF THIS LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING...AS WELL AS ON WEDNESDAY. IT REMAINS TO EARLY TO DETERMINE THE RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-011000- 404 AM EST THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WEST TO NORTHWEST WINDS WILL INCREASE THE RISK FOR RIP CURRENTS ON FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING AS WELL AS ON WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX HOLSTEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1103 AM EST THU JUN 30 2005 INZ007-009-018-025>027-MIZ080-081-OHZ001-002-004-005-015-016-024-025- 301900- ADAMS-ALLENIN-ALLENOH-BRANCH-DEFIANCE-DEKALB-FULTONOH-HENRY- HILLSDALE-HUNTINGTON-PAULDING-PUTNAM-STEUBEN-VAN WERT-WELLS-WILLIAMS- 1103 AM EST (1203 PM EDT) THU JUN 30 2005 SEVERE THUNDERSTORM WATCHES 561 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN OHIO... ALLEN VAN WERT PUTNAM PAULDING DEFIANCE HENRY WILLIAMS FULTON IN MICHIGAN... BRANCH HILLSDALE IN INDIANA... STEUBEN DEKALB ALLEN HUNTINGTON WELLS ADAMS SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE REGION AGAIN LATER THIS AFTERNOON WITH ADDITIONAL SEVERE WEATHER POSSIBLE AT THAT TIME. LISTEN TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR POSSIBLE WATCHES LATER TODAY. HICKMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1113 AM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG LITCHFIELD 42.04N 84.76W
06/30/2005 HILLSDALE MI EMERGENCY MNGR
POWER LINES DOWN
1000 AM TSTM WND DMG 10 SE HILLSDALE 41.82N 84.50W
06/30/2005 HILLSDALE MI EMERGENCY MNGR
POWER LINES DOWN
&&
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1116 AM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 9 W HILLSDALE 41.93N 84.81W
06/26/2005 HILLSDALE MI EMERGENCY MNGR
POLE BUILDING DESTROYED
&&
STEVENSThe Northern Indiana radar (KIWX), 73 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Trees and power lines were blown down across the county, with the majority of the reports being received from the southeastern half of the county.
Trees were reported blown down in Bronson, Batavia and Coldwater.
A pole barn was destroyed in the area.
Power lines were blown down in the city limits.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456975, 5456976, 5456977, 5456978, 5456979, 5456980.